By the same authors

From the same journal

Non-planarity and metric Diophantine approximation for systems of linear forms

Research output: Contribution to journalArticlepeer-review



Publication details

JournalJournal de Théorie des Nombres de Bordeaux
DateAccepted/In press - 14 Mar 2014
DateE-pub ahead of print (current) - 21 May 2015
Issue number1
Number of pages31
Pages (from-to)1-31
Early online date21/05/15
Original languageEnglish


In this paper we develop a general theory of metric Diophantine approximation for systems of linear forms. A new notion of `weak non-planarity' of manifolds and more generally measures on the space of mxn matrices over R is introduced and studied. This notion generalises the one of non-planarity in R^n and is used to establish strong (Diophantine) extremality of manifolds and measures. The notion of weak non-planarity is shown to be `near optimal' in a certain sense. Beyond the above main theme of the paper, we also develop a corresponding theory of inhomogeneous and weighted Diophantine approximation. In particular, we extend the recent inhomogeneous transference results due to Beresnevich and Velani and use them to bring the inhomogeneous theory in balance with its homogeneous counterpart.

Bibliographical note

© 2015, Publisher. This is an author-produced version of a paper accepted for publication. Uploaded with permission of the publisher/copyright holder. Further copying may not be permitted; contact the publisher for details

    Research areas

  • metric simultaneous Diophantine approximation, linear forms, strongly extremal manifolds, multiplicatively very well approximable points

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations